MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in a venous anastomosis via a left upper arm brachial basilic graft, the stent graft failed to deploy and the outer sheath fractured.The system was removed and another device from the same brand was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the condition of the returned device, the reported event could be confirmed.The stent graft had not been released.The outer sheath was found to be elongated indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft finally leading to the outer sheath fracture and deployment failure.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.As reported, the lesion had been pre-dilated.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states that the must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6177396
Report Number9681442-2016-00329
Device Sequence Number19081122
Product Code PFV
UDI-Device Identifier04049519008509
UDI-Public(01)04049519008509(17)190805(10)ANAV0789
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2019
Device Catalogue NumberFEM08080
Device Lot NumberANAV0789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR